Linux Audio Conference 2014
A software developer in his work. The viewer can on a large video screen visually watch the programming.
The Open Source Music and Audio Conference
Thu, 01.05.2014 – Sun, 04.05.2014

The 12th Linux Audio Conference (LAC) is scheduled to take place at the ZKM⎥Karlsruhe in spring 2014. The Conference brings together software developers, artists, musicians, composers and users who work with Linux and Open Source software.

Over four day period, discussions will be held in connection with a series of lectures, presentations and workshops on developments in the field of music production in Linux. Electro-acoustic works composed with Open Source software will be performed in several concerts. As part of »Playrooms« and »Soundnight« there will also be several live performances produced with the use of Open Source software, ranging from improvisation and club-compatible sounds.

The Conference was brought into being at the ZKM in collaboration with developers in the Linux audio community between 2003 and 2006. Since then, it has been pursued by renowned institutions within Europe and the USA, and is now, once again, about to 'return home' in 2014.

Program

Thursday, May 1, 2014

Keynote/Lectures

from 10 am at the ZKM_Media Theater

10.00 amGötz Dipper, Frank Neumann, Jochen Arne Otto, Robin Gareus: Conference Welcome
10.30 amJörn Nettingsmeier: (Keynote)
11.45 amAlbert Gräf: A TouchOSC MIDI Bridge for Linux
2.00 pmDavid Robillard: LV2 Atoms − A Data Model for Real-Time Audio Plugins
2.45 pmFuns Seelen: Muditulib, a Multi-Dimensional Tuning Library
3.30 pmWinfried Ritsch: Towards Message-Based Audio Systems
4.30 pmFlorian Meier, Marco Fink, Udo Zölzer: The JamBerry − A Stand-Alone Device for Networked Music Performance Based on the Raspberry Pi
5.15 pmJürgen Reuter: Case Study − Building an Out Of The Box Raspberry Pi Modular Synthesizer

Workshops

from 2 pm at the ZKM_Lecture Hall

2 pmBart Brouns: A Realtime Synthesizer Controlled by Singing and Beatboxing (60 Min.)
2.45 pm Bent Bisballe Nyeng: DrumGizmo Drumkit Creation Workshop (135 Min.)

Friday, May 2, 2014

Lectures/Lightning Talks

from 10 am at the ZKM_Media Theater

10.00 am Renick Bell: Experimenting with a Generalized Rhythmic Density Function for Live Coding
10.45 amAntonio Goulart: Live-Coding-DJing with Mixxx and SuperCollider
11.30 amRobin Gareus: Audio Signal Visualization and Measurement
11.40 amJürgen Reuter: Exploiting Coloured Hearing for Research on Acoustic Perception
11.50 amMatthieu Amiguet: Using KMI's SoftStep Foot Controller with Linux
12.00 pmGianfranco Ceccolini, Mauricio Dwek: Meet MOD!
2.00 pmHarry van Haaren: Field Report on the OpenAV Release System
2.45 pmEdward Costello, Victor Lazzarini, Steven Yi, John ffitch: Csound on the Web
3.30 pmSebastian Kraft, Udo Zölzer: BeaqleJS − HTML5 and JavaScript based Framework for the Subjective Evaluation of Audio Quality
4.30 pmMike Solomon, Dominique Fober, Yann Orlarey, Stéphane Letz: Providing Music Notation Services over Internet
5.15 pmMyles Borins: From Faust to Web Audio: Compiling Faust to JavaScript Using Emscripten

Workshops

from 10 am at the ZKM_Cube

10.00 amGabriel Nordeborn, Jörn Nettingsmeier: Groovin' High − Remixing Music in Full-Sphere Surround (90 Min.)
11.30 amJan Jacob Hofmann: Workshop on Blue-Environment for Higher Order Ambisonic Spatialisation and Spatial Granular Synthesis in Csound (60 Min.)
2.00 pmDavid Wagner: Exploring the Zirkonium MK2 Toolkit for Sound Spatialization (75 Min.)

Workshops

from 2 pm at the ZKM_Lecture Hall

3.15 pmLouigi Verona: Project "droning" (60 Min.)
4.30 pmHarry van Haaren: OpenAV Workshop (60 Min.)

Saturday, May 3, .2014

Lectures

from 10 am at the ZKM_Media Theater

10  amAaron Heller, Eric Benjamin: The Ambisonic Decoder Toolbox
10.45 am  IOhannes zmölnig, Christian Schörkhuber, Markus Zaunschirm: WiLMA − A Wireless Large-Scale Microphone Array
2.00 pmMiller Puckette: Processes in Real-Time Computer Music (45 Min.) 
2.45 pmSarah Denoux, Stéphane Letz, Yann Orlarey, Dominique Fober: FAUSTLIVE − Just-In-Time Faust Compiler... and much more
3.45 pmAnders Vinjar, Jean Bresson: OpenMusic on Linux
4.30 pmKjetil Matheussen: Radium − A Music Editor Inspired by the Music Tracker
5.15 pmGötz Dipper, Frank Neumann, Jochen Arne Otto, Robin Gareus: Closing Ceremony

Workshops

from 10 am at the ZKM_Lecture Hall

10.00 am Rui Nuno Capela: Qstuff* Past, Present, Future and Beyond (90 Min.)
2.00 pmFons Adriaensen: Audio Measurements Using Free Software and Some Simple Hardware (180 Min.) 

Postersession

11.30 am−12.30 pm at the ZKM_Foyer

Romain Michon:»Mephisto − an Open Source WIFI OSC Controller for Faust Applications«
Matthieu Amiguet, Barbara Minder:»Linux as a Low-Latency, Rock-Stable Live Performance System«
Yan Michalevsky, Julius Smith, Andrew Best:»Extending the Faus VST Architecture with Polyphony, Portamento and Pitch Bend«
Hanspeter Portner:»Routing Open Sound Control Messages via Vanilla JACK to build Low-Latency Event Translator/Filter Chains and Map Unconventional Controller Data to Musical Events«
James Topliss, Victor Zappi, Andrew McPherson: »Latency Performance for Real-Time Audio on BeagleBone Black«
Neil Funk:»Music Feature Extraction and Clustering with Hadoop and MARSYAS«

Sunday, May 4, 2014

11.00 am
Excursion to the Deutsches Musikautomaten Museum (DMM)
[German Museum of Mechanical Musical Instruments], Bruchsal

Partners

linuxaudio.org, ZTH Music, CiTu Univ 8 [LOGOS noch einbauen]